Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 50, NWS Green Bay, WI

July 13, 2016

NWS Green Bay, WI issued this small craft advisory at Jul 13, 2016, 3:37 AM CDT. It took effect at Jul 13, 2016, 1:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2016, 3:37 AM CDT (08:37 UTC)
In effect from
Jul 13, 2016, 1:00 PM CDT
Expired
Jul 14, 2016, 2:43 AM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

983 
WHUS73 KGRB 130837
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
337 AM CDT WED JUL 13 2016

...GUSTY WINDS AND BUILDING WAVES THIS AFTERNOON...

.AN APPROACHING COLD FRONT WILL GENERATE GUSTY WINDS AND BUILDING
WAVES FOR THIS AFTERNOON THROUGH LATE TONIGHT.

LMZ541>543-131645-
/O.NEW.KGRB.SC.Y.0050.160713T1800Z-160714T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
337 AM CDT WED JUL 13 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM CDT THURSDAY. 

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS
  BY EARLY AFTERNOON AND CONTINUE FOR TONIGHT.|WINDS WILL VEER
  WEST OVERNIGHT.

* WAVES...WILL BUILD TO 3 TO 5 FT BY EARLY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
796 
WHUS73 KGRB 132027
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT WED JUL 13 2016

...GUSTY WINDS AND LARGE WAVES THROUGH TONIGHT...

.AN APPROACHING COLD FRONT WILL GENERATE GUSTY WINDS AND LARGE
WAVES THROUGH TONIGHT.

LMZ521-522-140300-
/O.CON.KGRB.SC.Y.0050.000000T0000Z-160714T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
327 PM CDT WED JUL 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* GUSTY SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KTS WITH GUSTS AROUND
  25 KTS ARE EXPECTED THROUGH EARLY THIS EVENING.

* WAVES OF 2 TO 4 FT ARE EXPECTED THROUGH EARLY EVENING...THEN
  WILL SUBSIDE TO 2 FEET OR LESS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-140430-
/O.CON.KGRB.SC.Y.0050.000000T0000Z-160714T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
327 PM CDT WED JUL 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 25 KTS ARE EXPECTED
  THROUGH EARLY THIS EVENING...THEN DIMINISH TO 10 TO 20 KNOTS AND
  VEER WEST OVERNIGHT.

* WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS EVENING...BEFORE
  SUBSIDING TO 1 TO 3 FT OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
533 
WHUS73 KGRB 140208
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
908 PM CDT WED JUL 13 2016

...WINDS AND WAVES DIMINISHING LATE TONIGHT...

.GUSTY WINDS AND LARGE WAVES WILL DIMINISH LATE TONIGHT AS A COLD
FRONT PUSHES ACROSS THE AREA.

LMZ521-522-140315-
/O.CAN.KGRB.SC.Y.0050.000000T0000Z-160714T0300Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
908 PM CDT WED JUL 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHWEST WINDS OF 10 TO 20 KTS AND WAVES OF 1 TO 3 FEET ARE
EXPECTED THE REST OF THE EVENING.

$$

LMZ541>543-140900-
/O.CON.KGRB.SC.Y.0050.000000T0000Z-160714T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
908 PM CDT WED JUL 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KTS ARE EXPECTED THROUGH
  THIS EVENING...VEERING WEST OVERNIGHT.

* WAVES OF 3 TO 5 FT ARE EXPECTED THROUGH THIS EVENING...BEFORE 
  SUBSIDING TO 1 TO 3 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS  ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
230 
WHUS73 KGRB 140743
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
243 AM CDT THU JUL 14 2016

...WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA...

LMZ541>543-140845-
/O.CAN.KGRB.SC.Y.0050.000000T0000Z-160714T0900Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
243 AM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 3:26 AM CDT, 11 minutes earlier.

Area forecast discussion, Jul 13, 3:26 AM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
326 AM CDT WED JUL 13 2016

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 326 AM CDT Wed Jul 13 2016

Mostly clear skies and warm temperatures in the 60s will prevail
across the area this morning. Temperatures will once again get
into the 80s ahead of an approaching cold front with humid air as
dew points hover around 70 degrees across central and east central
Wisconsin. The aforementioned cold front will bring a swath of
thunderstorms through the cwa this afternoon and this evening with
a potent mid level shortwave tracking through the area. Although
the position of the upper level jet is not as favorable this run,
severe weather parameters are still impressive with mucapes of
2000 to 3000 J/kg and 0-6 km bulk shear values around 40 knots.
Supercells are possible this afternoon before the convective mode
transitions to more of an MCS threat. Given the dynamics and
instability much of the area is in a slight risk for severe
weather with the main threat being large hail and damaging winds,
with a few tornadoes possible early on in the supercell phase of
the event.

Despite strong cold air advection behind the cold front, the most
noticeable relief from the warm temperatures will not arrive until
Thursday when daytime highs are limited to around 70 across north
central wisconsin, with highs in the middle to upper 70s across
central and east central Wisconsin. A secondary cold front and
attendant shortwave will bring the chance for additional rain to
the area on Thursday, with the best chances across the north
closer to the front and dynamics.

.LONG TERM...Thursday Night Through Tuesday
Issued at 326 AM CDT Wed Jul 13 2016

Mean flow to be somewhat zonal through the end of the week, with
several modest Pacific systems quickly pushing east across the
northern tier of states. This pattern would bring an unsettled
weather scenario to northeast WI with several opportunities for
showers/thunderstorms. Toward the end of the weekend/early next
week, a digging upper trough over the Pacific Northwest will allow
for an upper high pressure area to develop over the central CONUS.
As this occurs, warmer/more humid air mass would gradually return
to northeast WI, but an increasing cap would tend to less the
precipitation chances.

Timing issues with regards to the passage of the next cold front/
mid-level shortwave trough remain in play Thursday night with the
faster GFS versus the slower NAM. The ECMWF splits the difference
with the cold front moving through Thursday evening and the
shortwave trough after midnight. Better instability/low-level
moisture to have been shunted east by this time, thus no thunder
placed in the forecast. Have kept chance pops per previous
forecast with min temperatures in the lower to middle 50s north,
upper 50s to around 60 degrees south.

Even with the departure of the cold front/shortwave trough on
Friday, a broad cyclonic flow will linger over the Western Great
Lakes. While low-level moisture is expected to be less, cannot
rule out at least a chance of pop-up showers, especially during
peak heating during the afternoon hours. Since pop-up showers can
be a tricky proposition, prefer to keep the pops low on Friday.
Max temperatures on Friday will be below normal with readings in
the lower 70s north/lakeshore, middle 70s south.

Loss of daytime heating, coupled with a lack of any focusing
mechanisms,should preclude much in the way of precipitation
chances for Friday night. Look for generally partly cloudy skies
and seasonal conditions with min temperatures in the upper 40s to
lower 50s north, mid to upper 50s south. The next weak impulse is
progged to move toward the Upper Mississippi Valley on Saturday,
preceded by increasing WAA into WI. Models again disagree with
extent of precipitation into WI with the GEM dry, the ECMWF
actually focusing showers along the lake breeze and the GFS a mix
of precipitation either north of south. Stronger instability,
shear and upper jet support to exist to our west, so anticipate
the bulk of the precipitation to be over the Upper Mississippi
Valley. That being said, a few showers or storms could push toward
northern or central WI. Max temperatures on Saturday for the most
part will end up in the 75-80 degree range.

Models seem to be pointing to a potential thunderstorm complex
forming over the Northern Plains into the Upper Mississippi Valley
Saturday night as the low-level jet cranks up to 40 knots and
begins to pull gulf moisture northward toward WI. As this
occurring, another mid-level shortwave trough (and trailing cold
front) are forecast to push toward WI during the late night hours.
Have raised pops accordingly late for central WI and added thunder
to the forecast as instability increases through the night. This
system to then roll east through WI on Sunday, bringing a pretty
good chance for showers and thunderstorms to all of northeast WI.
Despite the clouds and precipitation expected on Sunday, max
temperatures are forecast to reach the upper 70s to lower 80s.

Precipitation chances could linger into Sunday evening over
southern sections of the forecast area before ending. Questions
continue headed into Monday with the strength/location of the next
weak shortwave trough to potentially impact our weather. The GFS
is most aggressive by taking this system across WI with another
good chance of showers/thunderstorms, while the ECMWF has hardly
any feature at all. Have followed the consensus solution which
keeps a low-end chance pop in the forecast. Max temperatures on
Monday to mainly be in the upper 70s to lower 80s.

By next Tuesday, an upper-level area of high pressure will
dominate the central CONUS and nose northeastward toward the Upper
Mississippi Valley. This upper high, coupled with high pressure at
the surface moving over the Great Lakes, should end the
precipitation threat with temperatures warming to above normal
levels.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1040 PM CDT Tue Jul 12 2016

Patchy fog with mvfr/ifr vsbys may develop overnight, otherwise
mainly VFR conditions expected tonight into wednesday. There is a
chance for more storms with MVFR cigs and vsbys Wednesday
afternoon and evening, especially over central and northeast
Wisconsin.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......TDH
Hazardous weather outlook, Jul 12, 2:50 PM CDT, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT TUE JUL 12 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
250 PM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING. SOME OF THE STORMS COULD BECOME
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL.
THE GREATEST RISK OF SEVERE WEATHER APPEARS TO BE OVER CENTRAL
INTO NORTHEAST WISCONSIN.

THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING. SPOTTERS ARE
REQUESTED TO REPORT WIND GUSTS OVER 40 MPH...HAIL OR TORRENTIAL
RAINFALL.

LMZ521-522-541>543-132000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CDT TUE JUL 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

PERSISTENT SOUTH WINDS AND HIGH WAVES WILL RESULT IN CONDITIONS
HAZARDOUS TO SMALL CRAFT THROUGH LATE TONIGHT. THESE CONDITIONS
WILL ALSO SUPPORT AN INCREASED RISK OF RIP CURRENTS ON THE LAKE
MICHIGAN SHORELINE THROUGH MID-EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

CONDITIONS COULD BECOME HAZARDOUS TO SMALL CRAFT AGAIN WEDNESDAY
AFTERNOON THROUGH THURSDAY MORNING DUE TO GUSTY SOUTHWEST TO WEST
WINDS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING. SOME OF THE STRONGER STORMS WILL
PRODUCE STRONG GUSTY WINDS...HAIL AND TORRENTIAL RAINFALL.

THE CHANCE OF THUNDERSTORMS WILL RETURN LATE THIS WEEKEND INTO
EARLY NEXT WEEK.

ECKBERG/KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:55 PM CDTSpecial Weather StatementGRBVilas50 min
Jul 13, 1:25 PM CDTSpecial Weather StatementGRBWinnebago50 min
Jul 13, 1:30 PM CDTSpecial Weather StatementGRBVilas30 min
Jul 13, 2:11 PM CDTSpecial Weather StatementGRBCalumet49 min
Jul 13, 2:51 PM CDTSpecial Weather StatementGRBSheboygan39 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.